MAUDE Adverse Event Report: SOLTA MEDICAL, INC THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TH-6
Medical Device Problem Codes Leak/Splash (1354); Excessive Heating (4030)
Health Effect - Clinical Codes Erythema (1840); Rash (2033); Cryogenic Burn (4539); Skin Burning Sensation (4540)
Date of Event 03/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been requested multiple times and the customer has not responded.The investigation is ongoing.
 
Event or Problem Description
A user facility reported a cryogen leakage burn to the right side of the patient's face that occurred during a thermage flx treatment.The nature of the injury was reported as redness, a rash all around the face, bubbling, and sensations of heat and stinging.Secondary intervention included bcn asian centella and b5, and a egf mask to apply post treatment.The patient's current status is uncertain, and it is unknown if there will be any permanent damage or scarring.A consultation follow up was mentioned.An available picture was reviewed by the medical reviewer.Pinpoint brown lesions are scattered on one side of the patient''s face.It is unclear if the lesions are crusts or post inflammatory hyperpigmentation.No other treatments (besides the one reported) were performed in same area where symptoms were reported.The patient has not undergone any other treatments in the same symptom area within the past 90 days.The patient has not had prior aesthetic treatments on the affected area.The incident occurred at 193 reps.The highest energy level used was 2.5 mj.Additionally, an error message of "tip too warm" occurred during the treatment.
 
Event or Problem Description
Additional information has been received indicating that the patient is fine with no scarring or long-term effects.The information provided does not suggest this incident may have caused or contributed to a death, serious injury or a serious deterioration in state of health.This event no longer meets reportability requirements.
 
Additional Manufacturer Narrative
Correction: section d - 4 model number from tg-3a to th-6.Correction: section d - 4 serial number from bbc9bg to bbc9c5.Correction: section d - 4 udi from 00816995020639 to 00816995021278.Correction: section h - health effect impact code 1 from 4614 to 4613.The data logs were reviewed and based on the evaluation of the data, the hand piece and the system performed as expected.Despite multiple requests, the treatment tip and the hand piece were not provided for evaluation at the time of this investigation.Therefore, the customer''s report of cryogen leaking could not be confirmed.However, "tip too warm" errors that occurred during the treatment were confirmed by the data logs.According to thermage flx system user manual, burns are known possible side effects of thermage flx treatment.The procedure produces heating in the upper layers of the skin and may cause burns and subsequent blister and scab formation.There is a small chance of scar formation.No non-conformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, no causal factors can be determined, and no conclusions can be drawn.At this time, no capa is necessary.

Brand Name
THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste. 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste. 100
bothell, WA 98011
4254202135
MDR Report Key19140068
Report Number3011423170-2024-00147
Device Sequence Number13121111
Product Code GEI
UDI-Device Identifier00816995021278
UDI-Public00816995021278
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTH-6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/22/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale